Alert archive / Oklahoma / River Flood Warnings in 2009

River Flood Warning 44, NWS Tulsa, OK

October 8, 2009Cherokee County, Oklahoma

NWS Tulsa, OK issued this river flood warning at Oct 8, 2009, 9:11 PM CDT for Cherokee County, Oklahoma. It took effect at Oct 9, 2009, 2:26 PM CDT. It was in force for 48 hr.

The area

The counties it named.

The facts

Issued
Oct 8, 2009, 9:11 PM CDT (02:11 UTC)
In effect from
Oct 9, 2009, 2:26 PM CDT
Expired
Oct 11, 2009, 1:56 PM CDT
In force
48 hr
Issued by
NWS Tulsa, OK
Flood severity
Minor

County Cherokee County, OK

The radar

The Tulsa radar (KINX), 59 km from the middle of the area, began a volume at 02:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Illinois River (AR OK) near Tahlequah (TALO2). The gauge peaked at 17.65 ft at Oct 10, 2009, 8:00 PM CDT.

actionminormoderatemajor5101510/0910/1010/1110/12
Action stage
9 ft
Minor stage
11 ft
Moderate stage
14 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07196500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Oct 8, 6:32 PM CDT, 2 hours 39 minutes earlier.

Area forecast discussion, Oct 8, 6:32 PM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
632 PM CDT THU OCT 8 2009

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM.
FOR THE 0Z TAFS... A WARM FRONT IS CURRENTLY DRAPED SW TO NE
ACROSS THE REGION CREATING VERY ACTIVE WEATHER. THUNDERSTORMS WITH HEAVY
RAINFALL WILL PERSIST ALONG AND NORTH OF THE FRONT... AFFECTING
KTUL/KRVS IN OKLAHOMA AND KXNA/KFYV IN NW ARKANSAS. IFR TO VLIFR
CONDITIONS WILL PERSIST AT THOSE SITES. THESE CONDITIONS WILL ALSO
BE POSSIBLE AT KMLC AND KFSM LATER TONIGHT.

&&

.PREV DISCUSSION... /ISSUED 258 PM CDT THU OCT 8 2009/

DISCUSSION...
WET PATTERN TO CONTINUE FOR THE 18-24 HOURS AS A LARGE RAIN SHIELD
CURRENTLY ALONG AND NORTH OF THE INTERSTATE 44 CORRIDOR HAS NOW
BEGUN TO ADVANCE SOUTH AND EAST. SFC LOW CURRENTLY OVER SOUTH
CENTRAL OKLAHOMA...WITH ATTENDANT WARM FRONT CONTINUING TO LIFT
NORTHEAST. MOST OF SOUTHEAST OK IN WARM SECTOR AS AFTERNOON
TEMPERATURES IN SOME LOCATIONS HAVE WARMED INTO THE MID 80S ALONG
WITH LOWER 70 DEWPOINTS. THAT SAID...HEAVY RAINFALL...FLASH FLOODING
AND SEVERE WEATHER INCLUDING A LIMITED TORNADO THREAT WILL PREVAIL
INTO THE EVENING. RAIN CHANCES WILL LESSEN FROM NW TO SE AFTER 06Z
AS THE COLD FRONT MOVES INTO NE OK. WILL BEGIN TO TAPER POPS
ACCORDINGLY AT THAT TIME. MOST ACTIVITY WILL BE EAST AND SOUTHEAST
OF THE REGION AFTER 18Z...WHEN COOLER AND DRIER AIR WILL FILTER OVER
THE AREA. REINFORCING SHOT OF COLDER AIR TO MOVE IN SATURDAY
AFTERNOON...WHICH WILL RESULT IN SOME VERY COOL CONDITIONS. WILL
KEEP OVERNIGHT LOWS INTO SUNDAY MORNING ABOVE FREEZING...BUT LATER
SHIFTS WILL NEED TO MONITOR MODEL TRENDS SHOULD THE GUIDANCE SUGGEST
COLDER READINGS THAN WHAT IS CURRENTLY FORECAST. FOR NEXT
WEEK...HAVE OPTED TO RAISE MINIMUMS AND MAXIMUMS FOR SEVERAL PERIODS
AS THE LATEST MOS CONTINUES TO TREND WARMER. WILL USE A BLEND OF THE
MEX AND ECMWF IN THOSE PERIODS.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLOOD WATCH UNTIL 1 PM FRIDAY FOR OKZ049-OKZ053-OKZ054-OKZ055-
     OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-
     OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-
     OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...FLOOD WATCH UNTIL 1 PM FRIDAY FOR ARZ001-ARZ002-ARZ010-ARZ011-
     ARZ019-ARZ020-ARZ029.

&&

SHORT TERM...99
LONG TERM....99
AVIATION...06
Hazardous weather outlook, Oct 8, 5:18 PM CDT, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
518 PM CDT THU OCT 8 2009

ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
518 PM CDT THU OCT 8 2009

...SIGNIFICANT FLOOD THREAT TONIGHT ALONG WITH POTENTIAL FOR SEVERE
THUNDERSTORMS...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

TORNADO.
        RISK...LIMITED.
        AREA...EAST CENTRAL AND SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
        ONSET...ONGOING.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...SOUTHEAST OF INTERSTATE 44.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.

FLASH FLOOD.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
A COLD FRONT EXTENDS FROM BENTONVILLE ARKANSAS TO HENRYETTA
OKLAHOMA LATE THIS AFTERNOON. MOST OF THE RAIN AND THUNDERSTORMS
THUS FAR HAVE BEEN ALONG AND NORTH OF THE COLD FRONT BUT
THUNDERSTORM DEVELOPMENT IS EXPECTED TO OCCUR JUST AHEAD OF THE
COLD FRONT OVER THE NEXT FEW HOURS. THESE STORMS ARE LIKELY TO BE
SEVERE WITH LARGE HAIL...DAMAGING WINDS AND TORNADOES ALL
POSSIBLE. SOME OF THE STORMS NORTH OF THE FRONT WILL ALSO POSE A
MARGINAL SEVERE HAIL THREAT THROUGH THIS EVENING.

RAINFALL AMOUNTS OF 3 TO 5 INCHES HAVE ALREADY OCCURRED TO THE
NORTHWEST OF INTERTSTATE 44. THIS HEAVY RAINFALL AXIS IS BEGINNING
TO SHIFT SOUTHEAST AND WILL RESULT IN 2 TO 4 INCHES OF ADDITIONAL
RAIN IN MOST PLACES SOUTHEAST OF INTERSTATE 44...WITH ISOLATED
TOTALS OVER 6 INCHES POSSIBLE. WIDESPREAD FLASH FLOODING AND RIVER
FLOODING IS EXPECTED TO DEVELOP AS A RESULT OF THIS RAINFALL.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...SEVERE THUNDERSTORM POTENTIAL.
SATURDAY...HIGH WIND POTENTIAL.
SUNDAY AND MONDAY...NO HAZARDS.
TUESDAY AND WEDNESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THE COLD FRONT IS EXPECTED TO SHIFT SOUTHEAST OF THE REGION AROUND
MID MORNING FRIDAY...ENDING THE SEVERE WEATHER AND FLASH FLOODING
THREAT. RIVER AND AREAL FLOODING HOWEVER COULD CONTINUE ON FRIDAY
DUE TO THE PREVIOUS HEAVY RAINFALL.

A SECONDARY COLD FRONT WILL MOVE ACROSS THE AREA LATE SATURDAY
AFTERNOON AND EVENING ACCOMPANIED BY A PERIOD OF GUSTY NORTH
WINDS. COOL WEATHER IS EXPECTED TO CONTINUE INTO EARLY NEXT WEEK
AS HIGH PRESSURE MOVES INTO THE AREA WITH THE NEXT THREAT OF
STORMS ABOUT MIDWEEK.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
SHOULD THE FORECAST RAINFALL BE REALIZED...RIVER FLOODING
WILL LIKELY REMAIN AN ISSUE.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, Oct 8, 8:21 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
821 PM CDT THU OCT 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     HEAVY RAIN       WESTVILLE               35.99N 94.57W
10/08/2009  M1.90 INCH       ADAIR              OK   MESONET

            1.90 INCHES OF RAIN FELL IN ONE HOUR ENDING AT 810 PM.

&&

NMM
Local storm report, Oct 8, 8:34 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
834 PM CDT THU OCT 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     FLASH FLOOD      TULSA                   36.13N 95.92W
10/08/2009                   TULSA              OK   BROADCAST MEDIA

            INTERSECTION AT 48TH STREET SOUTH AND 36TH WEST
            AVENUE...FLOODED. ROAD WAS CLOSED AT 38TH AND SHERIDAN
            DUE TO HIGH WATER. KOTV

0620 PM     FLASH FLOOD      TULSA                   36.13N 95.92W
10/08/2009                   TULSA              OK   BROADCAST MEDIA

            85TH AND HARVARD...WATER TWO FEET DEEP OVER ROAD. FLOATED
            CAR INTO DITCH.

0820 PM     FLASH FLOOD      MIAMI                   36.87N 94.88W
10/08/2009                   OTTAWA             OK   EMERGENCY MNGR

            IN MIAMI AREA...NUMEROUS ROADS CLOSED. ALSO NUMEROUS
            ROADS CLOSED AROUND THE COUNTY. 5.4 INCHES OF RAIN HAS
            FALLEN.

&&

SAA
Local storm report, Oct 8, 8:47 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
847 PM CDT THU OCT 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     HEAVY RAIN       FAYETTEVILLE            36.06N 94.16W
10/08/2009  M2.00 INCH       WASHINGTON         AR   EMERGENCY MNGR

            2 INCHES OF RAIN MEASURED IN NORTH FAYETTEVILLE IN ONE
            HOUR AND 15 MINUTES ENDING.

0842 PM     FLASH FLOOD      FAYETTEVILLE            36.06N 94.16W
10/08/2009                   WASHINGTON         AR   EMERGENCY MNGR

            SIGNIFICANT STREET FLOODING IN SOUTH FAYETTEVILLE.

&&

NMM
Local storm report, Oct 8, 8:57 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
857 PM CDT THU OCT 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     FLASH FLOOD      3 NW PHAROAH            35.45N 96.16W
10/08/2009                   OKFUSKEE           OK   PUBLIC

            HIGHWAY 62 BRIDGE NEAR PHAROAH UNDER WATER. ALSO SOME
            BACKROADS UNDER WATER. ONE WASHED OUT. TIME AND LOCATIONS
            APPROXIMATE.

0845 PM     FLASH FLOOD      5 W PORTER              35.87N 95.61W
10/08/2009                   WAGONER            OK   EMERGENCY MNGR

            HIGHWAYS 104 AND 51B NEAR MUSKOGEE/WAGONER COUNTY LINE
            CLOSED DUE TO FLOODING.

0845 PM     FLASH FLOOD      COWETA                  35.95N 95.65W
10/08/2009                   WAGONER            OK   EMERGENCY MNGR

            NUMEROUS MOTOR VEHICLE ACCIDENTS THROUGHOUT WAGONER
            COUNTY AND IN COWETA AND WAGONER. NO INJURIES REPORTED.

&&

NMM
Local storm report, Oct 8, 9:02 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
902 PM CDT THU OCT 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     FLASH FLOOD      2 E HECTORVILLE         35.84N 95.89W
10/08/2009                   OKMULGEE           OK   EMERGENCY MNGR

            BIXBY RD BETWEEN SOUTH 211TH AND FERGUSON RD IS CLOSED
            DUE TO FLOODING.

&&

NMM
Local storm report, Oct 8, 9:06 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
906 PM CDT THU OCT 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     FLASH FLOOD      OKMULGEE                35.62N 95.96W
10/08/2009                   OKMULGEE           OK   EMERGENCY MNGR

            STREET FLOODING STARTED AROUND 730 PM. SOME ROADS
            TEMPORARILY CLOSED.

0815 PM     FLASH FLOOD      DEWAR                   35.46N 95.94W
10/08/2009                   OKMULGEE           OK   PUBLIC

            SEVERAL STREETS FLOODED AND CLOSED.

0830 PM     FLASH FLOOD      MORRIS                  35.61N 95.86W
10/08/2009                   OKMULGEE           OK   EMERGENCY MNGR

            STREET FLOODING AROUND TOWN. ROADS BEING CLOSED AT 9 PM.

&&

SAA

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 8, 7:24 PM CDTAreal Flood WarningTSAOsage, Pawnee, Washington21 hr
Oct 8, 9:08 PM CDTFlash Flood WarningTSAHaskell, Latimer, LeFlore, Pittsburg, Sequoyah13 hr
Oct 8, 9:11 PM CDTRiver Flood WarningTSAAdair41 hr
Oct 8, 9:11 PM CDTRiver Flood WarningTSACherokee23 hr
Oct 8, 9:40 PM CDTSevere Thunderstorm WarningTSAHaskell, LeFlore, Sequoyah50 min
Oct 8, 10:43 PM CDTFlash Flood WarningTSACreek, Delaware, Mayes, Rogers, Tulsa, Wagoner4 hr
Oct 9, 12:31 AM CDTFlash Flood WarningTSAAdair, Cherokee, McIntosh, Muskogee, Okfuskee, Okmulgee10 hr
Oct 9, 12:34 AM CDTAreal Flood WarningTSACraig, Nowata, Ottawa15 hr
Oct 9, 12:52 AM CDTFlash Flood WarningTSAChoctaw, Pushmataha10 hr
Oct 9, 2:35 AM CDTAreal Flood WarningTSACreek, Delaware, Mayes, Rogers, Tulsa, Wagoner13 hr
Oct 9, 8:02 AM CDTRiver Flood WarningTSAPushmataha13 hr
Oct 9, 9:03 AM CDTRiver Flood WarningTSALeFlore17 hr
Oct 9, 9:03 AM CDTRiver Flood WarningTSALeFlore60 hr
Oct 9, 10:20 AM CDTAreal Flood WarningTSAAdair, Cherokee, Choctaw, Haskell, Latimer, LeFlore and 7 more6 hr
Oct 9, 3:56 PM CDTAreal Flood WarningTSAAdair, Cherokee, Craig, Delaware, Haskell, Latimer and 8 more27 hr
Oct 8, 7:21 PM CDTTornado WarningTSABenton, Washington39 min
Oct 8, 7:52 PM CDTTornado WarningTSABenton, Carroll, Madison, Washington38 min
Oct 8, 8:33 PM CDTTornado WarningTSACarroll, Madison27 min
Oct 8, 8:47 PM CDTFlash Flood WarningTSACarroll, Madison14 hr
Oct 8, 10:20 PM CDTSpecial Weather StatementTSACrawford, Franklin40 min
Oct 9, 9:10 AM CDTRiver Flood WarningTSACrawford, Sebastian29 hr

Nearby

River Flood Warnings in Oklahoma, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.